MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5540230
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis- visual, microscopic and functional evaluation of the returned set screw revealed that head had broken off the set screw.The screw showed varying degrees of damage done the outer diameter (o.D) of threads.There is vertical shearing of the thread located on only one section or side.This type of failure is consistent with the set screw being pushed to one side of the bone screw head while reducing the rod.This uneven loading could allow the o.D.Of the set screw to be overcome by force.The bone screws and the rods were returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent an unknown spinal surgery due to adolescent idiopathic scoliosis at t4-l3.Intra-op, set screw stripped.Initially, surgeon reduced the rod, started screws, and did provisional tightening & compression/distraction of implants.Surgeon then removed smart links and set screw was threaded correctly with no cross threading (visual inspection) occurred till then.Surgeon went to break off set screw with instrument and the set screw on the left side all would have an audible click before they broke off.Upon inspection, the medial side of the set screw skipped up a thread and was no longer sitting flush.These were not cross threaded before final break off.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7517648
Report Number1030489-2018-00703
Device Sequence Number16550825
Product Code KWP
UDI-Device Identifier00643169058750
UDI-Public00643169058750
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5540230
Device Lot Number0620624W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight62